Thunderstorm Wind, McMinn
- When
- February 21, 12:00 PM EST to 12:15 PM EST
- Where
- McMinn County, Athens
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.450, -84.600
Numerous trees down countywide
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 21, 9:57 AM EST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 957 AM EST MON FEB 21 2005 .DISCUSSION...MAIN CONCERN THIS MORNING IS THE MCS OVER WRN HALF OF TN...AND HOW FAR EAST THE THREAT OF SEVERE THUNDERSTORMS EXISTS THIS MORNING. THE AIRMASS OVER E TN/SW NC/SW VA IS CONSIDERABLY MORE STABLE THAN W AND MIDDLE TN...BOTH SURFACE BASED AND ELEVATED. THE BEST THREAT FOR OUR AREA WILL BE SE TN...WHICH IS CLOSEST TO THE WARM FRONT WHICH WAS LOCATED JUST SW OF CHA AT 13Z. THE INITIAL MCS DID WEAKEN UPON REACHING OUR FORECAST AREA...AND SPC IS MONITORING MIDDLE TN CONVECTIVE ACTIVITY FOR POSSIBLE NEW WATCH TOWARD 15Z. OTHERWISE...HIGH POPS IN CURRENT FORECAST LOOKS GOOD FOR TODAY WITH A CHANCE OF THUNDERSTORMS. IF A WATCH IS ISSUED INTO E TN...THEN WILL WORD THUNDERSTORMS A LITTLE STRONGER. ALSO...MAY NEED TO LOWER MAX TEMP FORECAST A FEW DEGREES IN THE COOLEST AND MOST STABLE PARTS OF THE FORECAST AREA (SW VA AND EXTREME NE TN). && && .MRX WATCHES/WARNINGS/ADVISORIES... .NC......NONE. .TN......NONE. .VA......NONE. && TG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 342 AM EST MON FEB 21 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-221000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 342 AM EST (242 AM CST) MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND THIS EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL...GUSTY WINDS UP TO 40 MPH...HEAVY RAIN...AND FREQUENT LIGHTNING. RAINFALL UP TO ONE INCH AN HOUR IS POSSIBLE WITH THE STRONGER STORMS WHICH MAY PRODUCE PONDING OF LOW LYING AREAS AND STREET FLOODING. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
The Knoxville radar (KMRX), 134 km away, was scanning. The volume nearest the first event began at 17:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees down countywide
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438073.